MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH EM-TEC ADULT FLOW PROBE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-30105
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the centrimag system shut down unexpectedly.The patient was switched to the backup system with no issues.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was additionally reported that the clinician stated that the centrimag alarmed with a faster paced alarm than usual.There were no interventions being performed with the patient or equipment at the time of the spontaneous alarm and rpms stopping.The physician reported seeing a flow below minimum alert on the screen.
 
Additional Manufacturer Narrative
Section d5: corrected.Section d9: corrected.Section d1 and g1: corrected.Correction: the initial report was incorrectly submitted with a cfn-based manufacturer report (mfr) number: (b)(4).The mfr number should have been fei-based with the 10-digit fei being (b)(4).Section h5: corrected.Section h8: corrected.Manufacturer's investigation conclusion: the em-tec adult flow probe (serial number: (b)(6)) was returned for evaluation following the reported event of a low flow alert and the centrimag system unexpectedly shutting down.The returned centrimag console, centrimag motor, and flow probe were tested together for several days; no unexpected shutdowns or abnormal alarms were observed, and the equipment performed as intended.The downloaded log file from the console contained information spanning 7 dates ((b)(6) 2024 per time stamp).Provided information indicated that a flow below minimum alert occurred during the reported event.Only one flow below minimum alert was observed throughout the data; this alert activated at 14:04:13 on (b)(6) 2024, just one second after an intentional pump stop command was completed.The system operation manual indicates that a flow below minimum alert will activate after the pump is manually stopped, therefore the flow alert is expected per design of the system.The console was shut down and powered on several other times throughout the data; however, all shutdowns appeared to be related to user input.During the timeframes that the equipment was in patient use, no atypical alarms or abnormal losses of speed/flow were observed.The flow probe underwent a full functional checkout and was returned to the customer after passing all tests.The reported system shutdown could not be correlated to an issue with the flow probe.The device history records were reviewed for the centrimag flow probe (serial number: (b)(6)) and the flow probe was found to pass all manufacturing and qa specifications.The 2nd generation centrimag system operating manual (rev.M) section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual (rev.M) section 8.1.3 entitled "manually stopping the pump" states that "depressing and holding the stop keypad on the console¿s front panel for five seconds manually stops the pump if the pump is running.While depressing the stop keypad, the message to stop pump hold down stop key will be displayed.The flow below minimum alert message is then displayed (if a minimum flow alarm level is set) and the audible alarm sounds." the 2nd generation centrimag system operating manual (rev.M) section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual (rev.M) section 12.1 ¿appendix i ¿ console alarms and alerts¿ table 16 details how to properly interpret and troubleshoot all system alarms.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
EM-TEC ADULT FLOW PROBE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CA CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CA CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19516121
Report Number2916596-2024-03338
Device Sequence Number20917294
Product Code DWA
UDI-Device Identifier07640135140108
UDI-Public(01)07640135140108
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-30105
Device Catalogue Number201-30105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale
Patient Weight106 KG